• northernco northernco
    March 19, 2010
    What are the effects of mixing Adderall and Xanax?
    northernco northernco
    March 19, 2010

    Do you really think Adderall and Xanax cancel out each other's effects? I have ADHD and anxiety.  I'm not looking into taking antidepressants, as I've had a negative reaction in the past. Sometimes Adderall works for my anxiety, sometimes it makes it worse, but Xanax is ruining me!

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • Chris McClish March 19, 2010
    Chris McClish
    March 19, 2010
    It is important to discuss this with a physician, preferably a psychiatrist. Individual responses ALWAYS vary. Many people have been on xanax and adderall, and had success yet because one is a central nervous stimulant and the other has a more calming effect with CNS depressant characteristics, although technically it is a benzodiazapine which is believed to work on specific GABA receptors in the brain (a neurochemical). Stimulants can make some more anxious but for others calm them. For some, the anxiety period occurs with a rebound effect when the stimulant wears off. Talk to your doctor about the times of day, evening, or night when you are taking these and the dosages and get a medical opinion. Discuss side effects and concerns so that you can find what workds for you. READ MORE
  • rachelxdelasota June 30, 2010
    rachelxdelasota
    June 30, 2010

    i also take xanax and  adderall, but i only take the xanax as needed to sleep.  i am currently taking effexor which helps with anxiety and doesn't have to many side effects! (at least in my experience!).  Perhaps you should try decreasing the dose of adderall and see if that helps.  If not yoga and other relaxing and focusing activities can help!  Best of luck!

    READ MORE
  • James Leary August 06, 2014
    James Leary
    August 06, 2014

    Hi northernco,

     

    Did you ever consult a doctor about your question?  I'm not a doctor and can't provide you with medical advice, but any time I see someone worried about their medications, I suggest that they consult his/her physician.  If the Xanax is ruining you, I think that merits a trip to the doctor.  There are many new antidepressants out there as well, so perhaps the doctor can recommend something that will work better than what you have experienced in the past.

     

    If you have already gotten everything sorted out, please consider returning to let us know what you learned.  I'm sure there are others who can benefit!

     

    Best,

    James

     

    ADHD Coaching

    How is Attention Deficit Hyperactivity Disorder (ADHD) treated?

    Frequently Asked Questions about ADHD Medication

     

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.